Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 1, NWS Lake Charles, LA

January 3, 2015Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this tornado warning at Jan 3, 2015, 3:07 AM CST for Jasper County, Newton County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 3, 2015, 3:07 AM CST (09:07 UTC)
Expired
Jan 3, 2015, 3:30 AM CST
In force
23 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jasper County, TX, Newton County, TX

The radar

The Ft Polk radar (KPOE), 93 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 3:15 AM CSTTSTM WND DMGBrowndell, TXTREES REPORTED DOWN ALONG HIGWAY 96 NEAR BROWNDELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WFUS54 KLCH 030907
TORLCH
TXC241-351-030930-
/O.NEW.KLCH.TO.W.0001.150103T0907Z-150103T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
307 AM CST SAT JAN 3 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES EBENEZER...
  NORTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 330 AM CST

* AT 306 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EBENEZER...
  MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROWNDELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3117 9367 3114 9372 3091 9415 3104 9421
      3111 9412 3112 9405 3114 9404 3116 9392
TIME...MOT...LOC 0907Z 235DEG 42KT 3106 9408

$$
TINGLER
2 follow-up statements
652 
WWUS54 KLCH 030915
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 AM CST SAT JAN 3 2015

TXC241-351-030930-
/O.CON.KLCH.TO.W.0001.000000T0000Z-150103T0930Z/
NEWTON TX-JASPER TX-
315 AM CST SAT JAN 3 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR
NORTHEASTERN JASPER AND NORTHWESTERN NEWTON COUNTIES...

AT 312 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TORNADO ON RADAR.  THIS RADAR INDICATED TORNADO WAS LOCATED NEAR
BROWNDELL..MOVING NORTHEAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.

&&

LAT...LON 3117 9367 3114 9372 3093 9410 3098 9412
      3114 9404 3116 9392
TIME...MOT...LOC 0914Z 226DEG 50KT 3116 9398

$$

TINGLER
179 
WWUS54 KLCH 030925
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
325 AM CST SAT JAN 3 2015

TXC241-351-030935-
/O.EXP.KLCH.TO.W.0001.000000T0000Z-150103T0930Z/
NEWTON TX-JASPER TX-
325 AM CST SAT JAN 3 2015

...THE TORNADO WARNING FOR NORTHEASTERN JASPER AND NORTHWESTERN
NEWTON COUNTIES WILL EXPIRE AT 330 AM CST...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 3117 9367 3114 9372 3093 9410 3098 9412
      3114 9404 3116 9392
TIME...MOT...LOC 0925Z 241DEG 44KT 3122 9383

$$

TINGLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jan 2, 11:46 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Jan 2, 11:46 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1146 PM CST FRI JAN 2 2015

.AVIATION...
SFC LOW SW OF BPT ATTM IS TRACKING TO THE NE AND WILL MOV TWRDS SHV.
THIS MOVEMENT WILL DRAG A WARM FRONT INTO SRN LA DRG THE OVERNIGHT
HOURS. THEREFORE...LOW CEILINGS... FOG... RAINS AND A FEW TSTMS
OVERNIGHT...STORMS STARTING IN SE TX THEN MOVING INTO SRN LA.
FROPA THRU LCH AROUND 18Z. SHRA/TSTMS ENDING TOWARDS THE LATE AFTN
HOURS AS THE FRONT TRACKS EAST. IFR/LIFR CONDS THRU SR.

&&

.PREV DISCUSSION... /ISSUED 925 PM CST FRI JAN 2 2015/

UPDATE...THUNDERSTORMS DEVELOPING OVER EAST TEXAS AND INTO
SOUTHEAST TEXAS WILL SPREAD EAST OVER THE REMAINDER OF THE AREA
DURING THE NIGHT. PRECIP WATER VALUES ARE EXPECTED TO INCREASE TO
AROUND 1.6 INCHES...TWO STANDARD DEVIATIONS ABOVE THE SEASONAL NORM.
THETA RIDGING WILL LIKEWISE INCREASE ALONG WITH UPPER DIFLUENCE
FROM INCREASING JETSTREAM ENERGY. DESPITE THE ELEVATED CONVECTION
DENSE FOG AT TIMES WILL REMAINS UNDER A LOW INVERSION.

THE FRONTAL WAVE IS APPROACHING GALVESTON AND SHOULD LIFT INTO AND
THROUGH EAST TEXAS TONIGHT. A TRAILING COLD FRONT WILL HELP
PRODUCE SURFACE CONVERGENCE OUT AHEAD WITH RAIN INCREASING OVER
SOUTHEAST TEXAS AND WESTERN LOUISIANA LATE TNITE AS THE FRONT PUSHES
EAST. THE RAIN SHOULD TAPER OFF SATURDAY AFTERNOON AS THE FRONT
PUSHES ON INTO ACADIANA.

TEMPERATURES WILL RISE DURING THE NIGHT DUE TO WARM ADVECTION WITH
MIN TEMPS EARLY.

MARINE...SEA FOG HAS FOLLOWED IN THE WAKE OF THE WARM FRONT
LIFTING OUT OF THE COASTAL WATERS. EXPECTING AS WINDS PICK UP BY MORNING
THIS FOG SHOULD LIFT INTO A LOW STRATUS DECK.

SWEENEY

PREV DISCUSSION... /ISSUED 713 PM CST FRI JAN 2 2015/

UPDATE...A FEW LOCATIONS HAVE ALREADY ENCOUNTERED VISIBILITIES
LOWERING TO A QUARTER MILE OR LESS. EXPECTING THIS DENSE FOG TO
SPREAD OVER THE REMAINDER OF THE AREA OVER THE NEXT COUPLE OF
HOURS AS A WARM FRONT SLOWLY MOVES AWAY FROM THE COAST.
VISIBILITIES SHOULD IMPROVE AROUND DAYBREAK AS THE FLOW INCREASES
AHEAD OF A COLD FRONT. ZONE UPDATE TO FOLLOW.

SWEENEY

PREV DISCUSSION... /ISSUED 553 PM CST FRI JAN 2 2015/

AVIATION...
CLOUDY SKIES WITH CEILINGS FALLING THRU THE EVE HRS. IN ADDITION
SCATTERED AREAS OF LIGHT RAIN AND DRIZZLE W/ FOG BECMG DENSE IN
LCTNS. CONDS TO HOLD THRU SR. IFR/LIFR

PREV DISCUSSION... /ISSUED 345 PM CST FRI JAN 2 2015/

DISCUSSION...
AT THE SURFACE...A WEAK LOW IS ANALYZED EAST OF THE MIDDLE TEXAS
COAST...WITH A COASTAL TROUGH/WARM FRONT SNAKING NORTHEAST...THEN
EAST FROM THE LOW AND OVER THE OUTER COASTAL WATERS...THEN TO THE
SOUTHEAST LOUISIANA COAST. IN THE MID AND UPPER LEVELS...A LOW WAS
NOTED ON WATER VAPOR OVER THE DESERT SOUTHWEST...WITH A MOIST AND
ACTIVE SOUTHERN JET MOVING AROUND THE BASE OF THE LOW AND ACROSS
THE GULF SOUTH. PRE-WARM FRONTAL TYPE WEATHER IS OCCURRING ACROSS
THE FORECAST AREA...WITH OVER-RIDING MOISTURE PRODUCING LOW
CLOUDS...PATCHY FOG...AND THE OCCASIONAL LIGHT RAIN SHOWER.

TONIGHT...THE UPPER LEVEL LOW WILL OPEN UP AND MOVE OFF TO THE
EAST IN RESPONSE TO A SHORT WAVE ENTERING FROM THE PACIFIC
NORTHWEST. INCREASING SOUTHERLY FLOW AHEAD OF THIS FEATURE WILL
PUSH THE SURFACE LOW FROM THE NORTHWEST GULF AND INTO SABINE RIVER
VALLEY AFTER MIDNIGHT...THEN FURTHER NORTH TO NORTHERN LOUISIANA
BY DAYBREAK. THE LOW WILL HELP PUSH THE WARM FRONT NORTH AND
THROUGH THE FORECAST AREA DURING THE NIGHT. SEA FOG WILL ALSO TRY
TO PUSH INLAND DURING THE EVENING HOURS. HOWEVER...INCREASING LOW
LEVEL WINDS AND INSTABILITY MAY HELP LIFT THE SEA FOG AS IT MOVES
INLAND INTO MORE OF A LOW HANGING STRATUS DECK...AND
THEREFORE...WILL HOLD OFF ON ANY DENSE FOG ADVISORY.

THE LOW LEVEL JET BETWEEN 40 AND 50 KNOTS THAT WILL PUSH THE WARM
FRONT THROUGH...WILL HELP FURTHER INCREASE MOISTURE...WITH MEAN RH
OVER 90 PERCENT AND PRECIPITABLE WATER VALUES AROUND 1.75
INCHES...TWICE THE STANDARD DEVIATION...EXPECTED BY MORNING. THE
ENHANCED LIFT AND INSTABILITY WILL HELP WORK WITH THE MOISTURE TO
PRODUCE WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS OVER
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA BEFORE DAYBREAK. THIS
ACTIVITY WILL PROGRESS GRADUALLY TO THE EAST DURING SATURDAY AS
A SURFACE COLD FRONT IS PUSHED BY THE UPPER LEVEL DISTURBANCE
ACROSS THE FORECAST AREA.

DECENT LOW LEVEL INSTABILITY...ALONG WITH GOOD LOW LEVEL SHEAR
VALUES WILL BRING ABOUT A MARGINAL...OR LOW END PROBABILITY FOR
SEVERE WEATHER FROM LATE TONIGHT ACROSS SOUTHEAST TEXAS INTO
WESTERN LOUISIANA...ROUGHLY ALONG THE SABINE RIVER VALLEY...THEN
DURING THE DAY ON SATURDAY ACROSS SOUTHWEST...SOUTH CENTRAL AND
CENTRAL LOUISIANA...WITH THE BEST PARAMETERS INDICATED FOR LATE
MORNING INTO EARLY AFTERNOON FOR ACADIANA. WITH THE LOW LEVEL
SHEAR...STRONGER STORMS THAT CAN BECOME SURFACE ROOTED WILL HAVE A
CHANCE FOR ROTATION AND STRONG WINDS. HIGH MOISTURE CONTENT WILL
ALSO PROVIDE THE CHANCE FOR SOME HEAVY RAINFALL. RAINFALL TOTALS
FOR THIS EVENT LOOK TO BE BETWEEN 1 AND 3 INCHES AREA WIDE...WITH
SOME LOCALIZED HIGHER AMOUNTS. THESE AMOUNTS DO NOT QUITE GET TO
FLASH FLOOD GUIDANCE LEVELS...SO WILL NOT ISSUE A FLOOD WATCH AT
THIS TIME. ALTHOUGH IF THESE RAINFALL AMOUNTS OCCUR IN A SHORT
PERIOD OF TIME SOME STREET FLOODING MAY OCCUR IN THE POOR DRAINAGE
URBAN AREA. ALSO IT SHOULD BE NOTED THAT A RIVER FLOOD WARNING IS
IN EFFECT FOR THE CALCASIEU RIVER AT GLENMORA FOR THESE RAINFALL
AMOUNTS...WITH A RIVER FLOOD WATCH FOR THE CALCASIEU RIVER AT OLD
TOWN BAY.

AS THE COLD FRONT MOVES THROUGH BY LATE SATURDAY INTO EARLY
SUNDAY...RAIN CHANCES WILL END WITH A GRADUAL CLEARING SKY.

AS THE SOUTHERN STREAM TROUGH MERGES WITH THE NORTHERN STREAM
TROUGH BY EARLY NEXT WEEK...AN AMPLIFIED UPPER LEVEL TROUGH
DEVELOP ALONG THE EAST COAST...WITH AN UPPER LEVEL RIDGE BUILDING
THROUGH THE WESTERN U.S. IN RESPONSE. THIS WILL SET UP DEEP
NORTHERLY FLOW ACROSS THE FORECAST AREA...AND A RATHER COLD
PERIOD...AS A SERIES OF STRONG CANADIAN HIGH PRESSURE SYSTEMS WILL
BUILD INTO THE REGION. THE COLDEST NIGHT OF THIS EPISODE LOOKS TO
BE ON WEDNESDAY NIGHT/THURSDAY MORNING...WITH LOWS IN THE MID TO
UPPER 20S ACROSS INLAND SOUTHEAST TEXAS...AS WELL AS CENTRAL
LOUISIANA AND INLAND ACADIANA.

RUA

MARINE...
A WARM FRONT IS LOCATED OVER THE OUTER WATERS OF SOUTHEAST TEXAS
AND SOUTHWEST LOUISIANA. TYPICAL SEA FOG IS FORMING AS THE WARM
MOIST AIR MASS WITH THE FRONT BEGINS TO MOVE ACROSS THE RELATIVELY
COOLER GULF WATERS. SOME OF THE FOG IS ALREADY BECOMING DENSE OVER
THE NEAR SHORE WATERS...AND THIS SHOULD CONTINUE TO BE THE CASE AS
THE DENSE SEA FOG OVERTAKES THE NEAR SHORE WATERS...AS WELL AS THE
COASTAL LAKES AND BAYS. A MARINE DENSE SEA FOG ADVISORY WILL BE IN
EFFECT FOR THESE AREAS THROUGH THE NIGHT.

SOUTHERLY WINDS ALSO INCREASE ONCE THE WARM FRONT PUSHED TO THE
NORTH AND A SURFACE LOW BEGINS TO STRENGTHEN AS IT MOVES UP THE
SABINE RIVER VALLEY INTO NORTHERN LOUISIANA. WIND SPEEDS BETWEEN
15 TO 20 KNOTS ARE EXPECTED AFTER MIDNIGHT...AND CONTINUE UNTIL A
COLD FRONT MOVES ACROSS THE COASTAL WATERS FROM WEST TO EAST
DURING THE DAY ON SATURDAY.

ONCE THE COLD FRONT MOVES THROUGH...NORTHERLY WINDS WILL BRING IN
COOLER AND DRIER AIR TO END CHANCES FOR SHOWERS...ALONG WITH
LIFTING ANY SEA FOG.

A SERIES OF COLD HIGH PRESSURE SYSTEMS WILL THEN BUILD INTO THE
COASTAL WATERS THROUGH THE WEEK WITH OCCASIONALLY STRONG OFFSHORE FLOW.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  62  64  46  58  35 /  80  90  20  10   0
KBPT  58  63  44  57  35 /  80  90  10  10   0
KAEX  52  64  43  54  31 /  80  90  20  10   0
KLFT  67  68  49  59  37 /  30  90  40  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
     WEST CAMERON.

TX...DENSE FOG ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
     NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...DENSE FOG ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     SABINE LAKE...VERMILION BAY.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Jan 2, 4:45 AM CST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
445 AM CST FRI JAN 2 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
445 AM CST FRI JAN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE THIS AFTERNOON
ACROSS ACADIANA. THE BIGGEST THREAT IS EXPECTED TO REMAIN AN
ISOLATED LIGHTNING STRIKE.

LATE TONIGHT THUNDERSTORMS WILL BECOME LIKELY FOR WESTERN
LOUISIANA AND SOUTHEAST TEXAS. AN ISOLATED STRONG STORM WILL BE
POSSIBLE WITH GUSTY WINDS THE MAIN THREAT.

PATCHY DENSE FOG MAY OCCUR THIS MORNING ALONG THE COAST, HOWEVER
AREAS OF DENSE FOG IS EXPECTED TONIGHT WITH VISIBILITIES OF LESS
THAN HALF A MILE OVER A LARGE PORTION OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY WITH NUMEROUS
TO WIDESPREAD THUNDERSTORMS. AN ISOLATED SEVERE STORM MAY BE
POSSIBLE AS THE LINE OF STORMS MOVES THROUGH.

HEAVY RAINFALL MAY ALSO OCCUR WITH THE LINE OF STORMS WITH MINOR
FLOODING OF POORLY DRAINED LOCATIONS POSSIBLE.

BY THE END OF THE PERIOD AN ARCTIC AIR MASS IS EXPECTED TO FILTER
IN WITH THE POTENTIAL FOR A FREEZE OR HARD FREEZE ACROSS MOST IF
NOT ALL OF THE AREA BY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-031200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
445 AM CST FRI JAN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEA FOG WILL BE THE BIGGEST CONCERN TODAY ACROSS THE COASTAL
WATERS WITH VISIBILITIES LESS THAN ONE MILE LIKELY TO DEVELOP AND
LINGER INTO SATURDAY. WINDS WILL GRADUALLY INCREASE AS A COLD
FRONT APPROACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS WILL INCREASE TO AROUND OR OVER 20 KNOTS AS A COLD FRONT
APPROACHES SATURDAY MORNING. THE COLD FRONT WILL MOVE ACROSS THE
COASTAL WATERS SATURDAY INTO SUNDAY MORNING. WIDESPREAD
THUNDERSTORMS WITH GUSTY WINDS CAN BE EXPECTED. THE DENSE FOG WILL
GRADUALLY CLEAR WITH THE FRONTAL PASSAGE.

HIGH PRESSURE WILL BUILD INTO THE AREA WITH WINDS INCREASING
BEHIND THE FRONT SUNDAY AND GRADUALLY DECREASING MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jan 3, 1:28 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
128 AM CST SAT JAN 3 2015

TXZ180-259-030745-
NORTHERN JASPER TX-TYLER TX-
128 AM CST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR TYLER AND JASPER COUNTIES UNTIL
145 AM CST...

AT 126 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF COLMESNEIL...MOVING
NORTHEAST AT 55 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...COLMESNEIL
AND ROCKLAND.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.

LAT...LON 3104 9447 3108 9421 3080 9440 3086 9454

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 7:09 PM CSTDense Fog AdvisoryLCHHardin, Jasper, Newton, Tyler12 hr
Jan 3, 1:28 AM CSTSpecial Weather StatementLCHTyler17 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.